MAUDE Adverse Event Report: CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number AP03000L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the age of the complaint, a full investigation may not be able to be completed.It is also unknown if this complaint was previously reported to arrow or codman.If further information is obtained, it will be filed in a supplemental report.Infection is a known complication as listed on the labeling of the arrow/codman 3000 device.At this time, it is unknown the exact treatment course for the patient; however, the low flow model (which was used by this patient) is indicated and typically prescribed for intrathecal delivery of medication to treat either chronic pain or spasticity.It is unknown the exact relationship between the infection and pump.The date of the occurrence of the infection is currently unknown.The manufacture and sterilization of the model 3000 is no longer located where this particular device was produced.There is currently no trend to suggest a field nonconformance with the model 3000.
 
Event or Problem Description
Device tracking card was returned, stated pump "got infected, removed.".
 
Additional Manufacturer Narrative
Updated information provided based on returned information from physician.Exact explant date is unknown and estimated based off of provided information.Since the infection occured approximately 20 years after implant, this is suggestive that there was no sterility issue with the device as manufactured.Infection is a known adverse event as listed on the labeling of the codman 3000 pump.The manufacture and sterilization of the model 3000 is no longer located where this particular device was manufactured.There is currently no trend to suggest a field nonconformance with the model 3000.
 
Event or Problem Description
Explanting physician provided additional information after initial report: patient was seen for surgical site inspection after noticing infection.Patient had been taking morphine, 35 mg/ml, intrathecally via the pump.Pump was surgically removed and patient was placed on oral medication for pain management.No further information was provided.

Brand Name
ARROW 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11872971
Report Number3015537318-2021-00017
Device Sequence Number3215903
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP03000L
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight78